MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1009660
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery with moderate calcification and mild tortuosity.A balance middleweight guide wire was in place in the lad and during withdrawal of the 4x20 mm nc trek neo balloon dilatation catheter (bdc) along the guide wire, there was resistance.Upon simple removal without force from the anatomy it was noted a piece of the bmw guide wire had torn off.No material was left in the patient.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported difficult to remove could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the a balloon dilatation catheter encountered resistance during removal over the guide wire resulting in a core separation.Analysis of the returned wire confirmed the core separation at the hypotube.The separated face was bent and jagged, indicating there was likely a kink at this location and subsequent manipulation resulted in a separation.Multiple instances of teflon coating peeled off the proximal core, likely due to interaction with the torque device.The proximal core was visible at the instances where the teflon coating peeled off.There were no remnants of the peeled or flaking teflon on the guidewire.There was no other visible damage noted on the guidewire.In this case, it is likely that a kink near the hypotube contributed to the resistance during removal of the catheter.Manipulation of the wire, when resistance was met, likely contributed to the core separation.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21756103
Report Number2024168-2025-03420
Device Sequence Number13302540
Product Code DQX
UDI-Device Identifier08717648014338
UDI-Public(01)08717648014338(11)241118(17)261031(10)4111871
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1009660
Device Catalogue Number1009660
Device Lot Number4111871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4X20 MM NC TREK NEO BALLOON DILATATION CATHETER
Patient SexUnknown